Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 15, 2021, 5:56 PM EDT for Macon County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 5:56 PM EDT (21:56 UTC)
- Expired
- Jun 15, 2021, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WWUS82 KFFC 152156
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Tue Jun 15 2021
GAZ080-093-152230-
Macon GA-Taylor GA-
556 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was near Potterville, or near
Butler...moving southeast at 30 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Garden Valley, Hicks, Potterville and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3249 8428 3256 8424 3249 8398 3232 8410
TIME...MOT...LOC 2155Z 301DEG 24KT 3249 8420
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:29 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 3:29 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Tue Jun 15 2021 .SHORT TERM /Tonight through Wednesday Night/... A welcomed quiet pattern change and ridge dominated regime for the short term. With a secondary drier reinforcing front pushing across the area today, it has allowed for some mostly clear skies and enhanced NW winds. There is enough low level convergence and lingering moisture along the front near southern portions of central GA to warrant a continued mention of slight pops for convection, otherwise should be a dry late afternoon and evening elsewhere. Pretty strong NW flow aloft and dry ridging persists for Wednesday and will actually have afternoon highs slightly below to near normal. Expecting much of north GA in the mid 80s and central GA in upper 80s to low 90s. Baker && .LONG TERM /Thursday through Tuesday/... While dry conditions will persist at the beginning of the long term period, tropical moisture will be on the increase by the weekend. From Thursday into Friday, an unseasonably dry airmass will remain in place with high pressure at the surface. While high temperatures will be on the upswing through Friday, dewpoints in the 50s will allow for cool mornings and less of an edge to the afternoon heat. This dry interlude will begin to come to an end as developing tropical concerns come to the forefront by the weekend. Model agreement continues to increase regarding this development with a tropical low slowly organizing (perhaps into a tropical depression or Tropical Storm Claudette) as it lifts northward from the Bay of Campeche toward the northern Gulf coast by the weekend. Unsurprisingly, the NHC now has an 80% chance of tropical cyclone formation by this time. With that said, a significant degree of uncertainty still exists regarding the eventual track of this developing tropical system. Regardless of this exact track, moisture will begin surging northward across the Southeast beginning Saturday, bringing increasing chances for diurnal convection. By Sunday into Monday, the remnants of this tropical system are expected to interact with a southward-dropping cold front. As this occurs, the remnant system and attendant moisture looks to be shunted east-northeastward into the local area. Thus, rain chances are expected continue to increase from Sunday into Monday with the associated threat of heavy rainfall also increasing during this time. This forecast will be refined over the coming days as confidence in the eventual track increases. RW && .AVIATION... 18Z Update... VFR conditions thru the period. Mostly clear skies with some cirrus or FEW 6-7 kft this afternoon, then mostly clear later tonight and Wednesday. Enhanced NW winds this afternoon near 10 kts gusting near 20 kts (locally higher possible for KATL), then decrease to 3-5 kts overnight and back up slightly to 6-7 kts for Tuesday. //ATL Confidence...12Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 63 87 63 90 / 0 5 0 0 Atlanta 64 86 65 89 / 0 0 0 0 Blairsville 55 80 55 83 / 0 10 0 0 Cartersville 60 85 60 88 / 0 0 0 0 Columbus 66 89 65 93 / 5 0 0 0 Gainesville 63 85 62 87 / 0 5 0 0 Macon 64 91 63 94 / 5 0 0 0 Rome 61 86 60 90 / 0 5 0 0 Peachtree City 62 86 62 90 / 0 0 0 0 Vidalia 69 90 69 93 / 20 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....RW AVIATION...Baker
Hazardous weather outlook, Jun 15, 11:36 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1136 AM EDT Tue Jun 15 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1136 AM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms will be possible in Central Georgia today. A few storms could produce brief heavy rainfall, gusty winds, and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will be possible across North and Central Georgia on Saturday and Sunday, mainly during the afternoon and evening. A few stronger thunderstorms cannot be ruled out, but no organized or widespread severe weather is currently expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds, and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Jun 15, 12:17 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG PRESTON 32.07N 84.54W
06/14/2021 WEBSTER GA EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWNED IN THE COMMUNITY OF
PRESTON.
&&
EVENT NUMBER FFC2100412
KMMSpecial weather statement, Jun 15, 5:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Tue Jun 15 2021
GAZ080-093-152230-
Macon GA-Taylor GA-
556 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was near Potterville, or near
Butler...moving southeast at 30 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Garden Valley, Hicks, Potterville and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3249 8428 3256 8424 3249 8398 3232 8410
TIME...MOT...LOC 2155Z 301DEG 24KT 3249 8420
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:24 PM EDT | Special Weather Statement | FFC | Baldwin | 36 min |
| Jun 14, 10:16 PM EDT | Special Weather Statement | FFC | Jasper | 29 min |
| Jun 14, 10:44 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jun 14, 11:16 PM EDT | Special Weather Statement | FFC | Jasper, Jones | 29 min |
| Jun 15, 7:55 PM EDT | Special Weather Statement | FFC | Lee | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.